MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SMALL PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SMALL PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24642
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon rupture occurred.Vascular access was obtained via vein graft angioplasty approach.A stenosed target lesion was located at basilic vein.A 4.00mm/1.5cm/140cm small peripheral cutting balloon was selected for use.During the procedure, upon inflation, the physician stated that the balloon did not inflate.It was noted that a balloon rupture occurred the device was replaced with another of the same device.There were no patient complications and the patient was stable upon completion of the case.
 
Additional Manufacturer Narrative
Device evaluated by mfr: examination of the returned device revealed the balloon was not folded, indicating the balloon was subjected to positive pressure the balloon was inflated to its rate of burst pressure at 12 atmospheres without issue.This was attempted three times and no leaks or drops in pressure were noted.No issues were found during the inspection of the remainder of the device.
 
Event or Problem Description
It was reported that a balloon rupture occurred.Vascular access was obtained via vein graft angioplasty approach.A stenosed target lesion was located at basillic vein.A 4.00mm/1.5cm/140cm small peripheral cutting balloon was selected for use.During the procedure, upon inflation, the physician stated that the balloon did not inflate.It was noted that a balloon rupture occurred the device was replaced with another of the same device.There were no patient complications and the patient was stable upon completion of the case.

Brand Name
SMALL PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8271333
Report Number2134265-2019-00293
Device Sequence Number16470468
Product Code PNO
UDI-Device Identifier08714729819769
UDI-Public08714729819769
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K070951
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2021
Device Model Number24642
Device Catalogue Number24642
Device Lot Number0022262850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer02/21/2019
Initial Report FDA Received Date01/23/2019
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1